Alert archive / Kansas / Wind Advisories in 2009
Wind Advisory 5, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Feb 8, 2009, 3:38 PM CST for 26 counties in Kansas. It took effect at Feb 9, 2009, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2009, 3:38 PM CST (21:38 UTC)
- In effect from
- Feb 9, 2009, 9:00 AM CST
- Expired
- Feb 9, 2009, 6:05 PM CST
- In force
- 9 hr
- Issued by
- NWS Wichita, KS
All 26 counties
Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 9.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 082138 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 338 PM CST SUN FEB 8 2009 ...STRONG SOUTH WINDS EXPECTED ON MONDAY... .A STRONG STORM SYSTEM WILL SWEEP NORTHEAST ACROSS THE AREA ON MONDAY...WITH GUSTY AND OCCASIONALLY STRONG SOUTH TO SOUTHWEST WINDS EXPECTED. KSZ032-033-047>053-067>072-082-083-091>096-098>100-090545- /O.NEW.KICT.WI.Y.0005.090209T1500Z-090210T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 338 PM CST SUN FEB 8 2009 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CST MONDAY. STRONG SOUTH TO SOUTHWEST WINDS WILL DEVELOP ACROSS THE AREA MONDAY...WITH SUSTAINED SPEEDS OF 25 TO 30 MPH...AND GUSTS TO AROUND 50 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KED
5 follow-up statements
000 WWUS73 KICT 090331 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 931 PM CST SUN FEB 8 2009 ...STRONG SOUTH WINDS EXPECTED ON MONDAY... .A STRONG STORM SYSTEM WILL SWEEP NORTHEAST ACROSS THE AREA ON MONDAY...WITH STRONG GUSTY SOUTH TO SOUTHWEST WINDS EXPECTED. KSZ032-033-047>053-067>072-082-083-091>096-098>100-091145- /O.CON.KICT.WI.Y.0005.090209T1500Z-090210T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 931 PM CST SUN FEB 8 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST MONDAY. STRONG SOUTH TO SOUTHWEST WINDS WILL DEVELOP ACROSS THE AREA MONDAY...WITH SUSTAINED SPEEDS OF 30 TO 35 MPH...AND GUSTS TO AROUND 50 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KICT 090933 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 333 AM CST MON FEB 9 2009 ...STRONG SOUTH WINDS EXPECTED TODAY... .A STRONG STORM SYSTEM WILL SWEEP NORTHEAST ACROSS THE AREA TODAY...WITH STRONG GUSTY SOUTH TO SOUTHWEST WINDS EXPECTED. KSZ033-048-049-051>053-068>071-091815- /O.NEW.KICT.HW.W.0002.090209T1800Z-090210T0000Z/ /O.EXT.KICT.WI.Y.0005.090209T1500Z-090209T1800Z/ LINCOLN-ELLSWORTH-SALINE-MCPHERSON-MARION-CHASE-HARVEY-BUTLER- GREENWOOD-WOODSON- INCLUDING THE CITIES OF...LINCOLN...ELLSWORTH...SALINA... MCPHERSON...MARION...COTTONWOOD FALLS...NEWTON...EL DORADO... AUGUSTA...EUREKA...YATES CENTER 333 AM CST MON FEB 9 2009 ...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO NOON CST TODAY... ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. THE WIND ADVISORY IS NOW IN EFFECT FROM 9 AM THIS MORNING TO NOON CST TODAY. NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS WILL MOVE THROUGH THE AREA THIS MORNING. IN AND AROUND THESE SHOWERS AND EMBEDDED THUNDERSTORMS...WIND SPEEDS OF 25 TO 35 MPH WILL BE POSSIBLE ALONG WITH SOME GUSTS TO 45 MPH. HOWEVER...AROUND LUNCHTIME THE SKY WILL BEGIN TO CLEAR OUT WHICH WILL ALLOW FOR HIGHER WIND SPEEDS TO KICK IN DURING THE AFTERNOON. SUSTAINED WIND SPEEDS OF AROUND 40 MPH WITH GUSTS UP TO 55 MPH CAN BE EXPECTED...WHICH MAY CAUSE DAMAGE TO PROPERTY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH ARE EXPECTED. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. $$ KSZ032-047-050-067-072-082-083-091>096-098>100-091815- /O.CON.KICT.WI.Y.0005.090209T1500Z-090210T0000Z/ RUSSELL-BARTON-RICE-RENO-ALLEN-KINGMAN-SEDGWICK-HARPER-SUMNER- COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...RUSSELL...GREAT BEND...LYONS... HUTCHINSON...IOLA...KINGMAN...WICHITA...ANTHONY...HARPER... WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...FREDONIA... CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS 333 AM CST MON FEB 9 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING. STRONG SOUTH TO SOUTHWEST WINDS WILL DEVELOP ACROSS THE AREA TODAY...WITH SUSTAINED SPEEDS OF 30 TO 40 MPH...AND GUSTS TO AROUND 50 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ COX
000 WWUS73 KICT 091534 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 934 AM CST MON FEB 9 2009 KSZ033-048-049-051>053-068>071-100000- /O.CON.KICT.HW.W.0002.090209T1800Z-090210T0000Z/ /O.CON.KICT.WI.Y.0005.000000T0000Z-090209T1800Z/ LINCOLN-ELLSWORTH-SALINE-MCPHERSON-MARION-CHASE-HARVEY-BUTLER- GREENWOOD-WOODSON- INCLUDING THE CITIES OF...LINCOLN...ELLSWORTH...SALINA... MCPHERSON...MARION...COTTONWOOD FALLS...NEWTON...EL DORADO... AUGUSTA...EUREKA...YATES CENTER 934 AM CST MON FEB 9 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. SOUTHERLY WINDS WILL CONTINUE TO INCREASE DURING THE DAY...WITH SUSTAINED WIND SPEEDS WINDS AROUND 40 MPH AND GUSTS UP TO 55 MPH EXPECTED DURING THE AFTERNOON HOURS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH ARE EXPECTED. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. $$ KSZ032-047-050-067-072-082-083-091>096-098>100-100000- /O.CON.KICT.WI.Y.0005.000000T0000Z-090210T0000Z/ RUSSELL-BARTON-RICE-RENO-ALLEN-KINGMAN-SEDGWICK-HARPER-SUMNER- COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...RUSSELL...GREAT BEND...LYONS... HUTCHINSON...IOLA...KINGMAN...WICHITA...ANTHONY...HARPER... WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...FREDONIA... CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS 934 AM CST MON FEB 9 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. VERY STRONG SOUTH TO SOUTHWEST WINDS WILL AFFECT THE AREA TODAY...WITH SUSTAINED WIND SPEEDS OF 30 TO 40 MPH...AND GUSTS TO AROUND 50 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CJ
000 WWUS73 KICT 092106 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 306 PM CST MON FEB 9 2009 KSZ033-048-049-051>053-068>071-100200- /O.EXB.KICT.WI.Y.0005.090210T0000Z-090210T0200Z/ /O.CON.KICT.HW.W.0002.000000T0000Z-090210T0000Z/ LINCOLN-ELLSWORTH-SALINE-MCPHERSON-MARION-CHASE-HARVEY-BUTLER- GREENWOOD-WOODSON- INCLUDING THE CITIES OF...LINCOLN...ELLSWORTH...SALINA... MCPHERSON...MARION...COTTONWOOD FALLS...NEWTON...EL DORADO... AUGUSTA...EUREKA...YATES CENTER 306 PM CST MON FEB 9 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND ADVISORY IN EFFECT UNTIL 8 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CST THIS EVENING. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. VERY STRONG SOUTH TO SOUTHWEST WINDS WILL AFFECT THE AREA DURING THE AFTERNOON HOURS...WITH SUSTAINED WIND SPEEDS 40 MPH...AND GUSTS TO AROUND 55 MPH. GUSTY SOUTH WINDS OF 30 MPH OR GREATER WILL CONTINUE INTO THE EVENING HOURS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ072-100200- /O.EXT.KICT.WI.Y.0005.000000T0000Z-090210T0200Z/ ALLEN- INCLUDING THE CITY OF...IOLA 306 PM CST MON FEB 9 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM CST THIS EVENING. VERY STRONG SOUTH TO SOUTHWEST WINDS WILL CONTINUE TO AFFECT THE AREA INTO THE EVENING HOURS... WITH SUSTAINED WIND SPEEDS OF 30 TO 40 MPH...AND GUSTS TO AROUND 50 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ032-047-050-067-082-083-091>096-098>100-100000- /O.CON.KICT.WI.Y.0005.000000T0000Z-090210T0000Z/ RUSSELL-BARTON-RICE-RENO-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...RUSSELL...GREAT BEND...LYONS... HUTCHINSON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON... WINFIELD...ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE... SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS 306 PM CST MON FEB 9 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. VERY STRONG SOUTH TO SOUTHWEST WINDS WILL AFFECT THE AREA TODAY... WITH SUSTAINED WIND SPEEDS OF 30 TO 40 MPH...AND GUSTS TO AROUND 50 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JAKUB
000 WWUS73 KICT 100005 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 605 PM CST MON FEB 9 2009 KSZ033-048-049-051>053-068>071-100115- /O.CAN.KICT.WI.Y.0005.000000T0000Z-090210T0200Z/ /O.EXP.KICT.HW.W.0002.000000T0000Z-090210T0000Z/ LINCOLN-ELLSWORTH-SALINE-MCPHERSON-MARION-CHASE-HARVEY-BUTLER- GREENWOOD-WOODSON- INCLUDING THE CITIES OF...LINCOLN...ELLSWORTH...SALINA... MCPHERSON...MARION...COTTONWOOD FALLS...NEWTON...EL DORADO... AUGUSTA...EUREKA...YATES CENTER 605 PM CST MON FEB 9 2009 ...WIND ADVISORY IS CANCELLED... ...HIGH WIND WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. THE HIGH WIND WARNING IS NO LONGER IN EFFECT. SOUTHWESTERLY WINDS WILL CONTINUE TO GRADUALLY DIMINISH THIS EVENING INTO THE 15 TO 25 MPH RANGE. THEREFORE THE HIGH WIND WARNING HAS BEEN ALLOWED TO EXPIRE AND THE WIND ADVISORY CANCELLED. $$ KSZ072-100115- /O.CAN.KICT.WI.Y.0005.000000T0000Z-090210T0200Z/ ALLEN- INCLUDING THE CITY OF...IOLA 605 PM CST MON FEB 9 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. SOUTHWESTERLY WINDS WILL CONTINUE TO GRADUALLY DIMINISH THIS EVENING INTO THE 15 TO 25 MPH RANGE. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ KSZ032-047-050-067-082-083-091>096-098>100-100115- /O.EXP.KICT.WI.Y.0005.000000T0000Z-090210T0000Z/ RUSSELL-BARTON-RICE-RENO-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...RUSSELL...GREAT BEND...LYONS... HUTCHINSON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON... WINFIELD...ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE... SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS 605 PM CST MON FEB 9 2009 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. SOUTHWESTERLY WINDS WILL CONTINUE TO GRADUALLY DIMINISH THIS EVENING INTO THE 15 TO 25 MPH RANGE. THEREFORE THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Feb 8, 3:25 PM CST, 13 minutes earlier.
Area forecast discussion, Feb 8, 3:25 PM CST, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 325 PM CST SUN FEB 8 2009 .DISCUSSION... FORECAST CONCERNS...CONVECTIVE CHANCES/TRENDS LATE TONIGHT INTO MIDDAY MONDAY...THEN PRECIP CHANCES/TYPE THROUGH THE WEEK. A VERY POTENT UPPER TROF ACROSS THE SOUTHERN ROCKIES WILL LIFT NORTHEAST WITH A NEGATIVE TILT ACROSS THE CENTRAL PLAINS LATE TONIGHT AND MONDAY. IMPRESSIVE LOW LEVEL WARM/MOIST ADVECTION WILL CONTINUE IN ADVANCE OF THE SYSTEM TONIGHT. SHOWER CHANCES WILL REMAIN MINIMAL UNTIL THE STRONG FORCING/VERTICAL MOTION FIELDS DEVELOP JUST NORTHEAST OF APPROACHING TROF TOWARD 12Z. QUASI-LINEAR CONVECTION IS EXPECTED TO LIFT NORTHEAST WITH THIS FOCUSED FORCING...AFFECTING THE AREA LATE TONIGHT INTO MIDDAY MONDAY. DESPITE WEAK TO MODEST INSTABILITY...THE STRONG SHEAR AND BACKGROUND WIND FIELDS WILL LIKELY RESULT IN A FEW STRONG OR ISOLATED SEVERE STORMS...WITH LOCALLY DAMAGING WIND GUSTS. OUTSIDE OF ANY CONVECTION...WINDS WILL BECOME VERY GUSTY AND LOCALLY STRONG DUE TO THE TIGHT SURFACE PRESSURE GRADIENT ON MONDAY...WITH FURTHER ENHANCEMENT DUE TO DEEPER MIXING BEHIND THE FRONT/DRYLINE IN THE AFTERNOON. CONFIDENCE IS HIGH ENOUGH AND SUPPORTED BY CONSENSUS TO GO WITH A WIND ADVISORY FOR THE ENTIRE AREA ON MONDAY. THE FIRE WEATHER WATCH WILL BE CANCELED FOR EASTERN PORTIONS OF THE AREA...DUE TO THE PRECIP/WET CONDITIONS LINGERING INTO THE EARLY AFTERNOON. LITTLE CHANGE TO THE OUTER PERIODS OF THE FORECAST...WITH THE UPPER TROF RELOADING EARLY THIS WEEK...AND ANOTHER SYSTEM EJECTING EAST ACROSS THE AREA TUESDAY NIGHT INTO WEDNESDAY. TEMPERATURES ONLY MARGINALLY COLD ENOUGH TO SUPPORT A MIX ACROSS CENTRAL KANSAS...SO WILL CONTINUE MAINLY WITH RAIN SHOWERS AND ISOLATED THUNDER MENTION IN SOUTHEAST KANSAS. SOME DIFFERENCE IN THE MEDIUM RANGE MODELS WITH THE POTENTIAL TROF AFFECTING THE AREA LATE IN THE WEEK. WILL ONLY MAKE MINOR TWEAKS AND KEEP POTENTIAL FOR A BIT MORE FROZEN PRECIP FURTHER TO THE SOUTH. DARMOFAL && .AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MAIN AVIATION CONCERN WILL BE A STRONG LINE OF STORMS/SHOWERS TO SWEEP ACROSS THE AREA EARLY MON MORNING AND THEN STRONG WINDS BEHIND THIS LINE OF PRECIPITATION. STRONG UPPER LOW CONTINUES TO CHURN OVER THE DESERT SOUTHWEST WITH MOIST WARM ADVECTION TAKING PLACE OVER THE PLAINS. A WARM FRONT IS SITUATED GENERALLY ALONG THE OK/KS BORDER. CONFIDENCE IS HIGH THAT CIGS WILL REMAIN ABOVE IFR WITH SOME BRIEF PERIODS OF MVFR. THE MAIN CONCERN WILL BE THE LINE OF SHOWERS/STORMS TO MOVE THROUGH THE AREA BETWEEN 09-15Z. THIS LINE OF SHOWERS/STORMS WILL START TO IMPACT KRSL AROUND 10Z AND KICT AROUND 12Z. WHILE THERE MAY NOT BE TOO MUCH THUNDER WITH THIS ACTIVITY...THIS ACTIVITY MAY BE ABLE TO BRING DOWN SOME OF THE VERY STRONG SYNOPTIC WINDS THAT WILL BE IN PLACE. THEREFORE WOULD NOT BE SURPRISED TO SEE SOME BRIEF GUSTS TO AROUND 50MPH AS THIS LINE PASSES THROUGH. AFTER THE LINE OF SHOWERS/STORMS SWINGS THROUGH(AFTER 12Z)...SOUTH/SOUTHWEST WINDS WILL GET CRANKED UP WITH SUSTAINED WINDS BETWEEN 30-35MPH WITH GUSTS TO 45 MPH LIKELY...ESPECIALLY ACROSS SOUTH CENTRAL KS(KICK-KHUT). LAWSON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 53 66 41 66 / 80 90 0 10 HUTCHINSON 52 65 40 65 / 90 80 0 10 NEWTON 53 65 41 65 / 80 90 0 10 ELDORADO 54 65 42 65 / 70 90 0 10 WINFIELD-KWLD 54 67 42 67 / 70 90 0 10 RUSSELL 49 62 34 62 / 90 70 0 10 GREAT BEND 51 63 37 63 / 90 70 0 10 SALINA 52 64 38 64 / 80 90 0 10 MCPHERSON 52 65 39 65 / 80 90 0 10 COFFEYVILLE 55 69 44 69 / 50 90 0 20 CHANUTE 54 67 44 67 / 50 90 0 20 IOLA 54 67 44 67 / 50 90 0 20 PARSONS-KPPF 55 68 44 68 / 50 90 0 20 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 9 AM TO 6 PM CST MONDAY FOR KSZ032-033- 047>053-067>072-082-083-091>096-098>100. FIRE WEATHER WATCH MONDAY AFTERNOON FOR KSZ047-050-051-067-068- 082-083-091-092. &&
Hazardous weather outlook, Feb 8, 5:22 AM CST, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 522 AM CST SUN FEB 8 2009 KSZ032-033-047>053-067>072-082-083-091>096-098>100-091130- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 522 AM CST SUN FEB 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT THE GRASSLAND FIRE DANGER INDEX WILL BE IN THE HIGH CATEGORY THIS AFTERNOON AND TONIGHT ACROSS MUCH OF CENTRAL AND SOUTHEAST KANSAS. AFTER MIDNIGHT...A LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS SHOULD BEGIN TO MOVE INTO AREAS MAINLY ALONG AND WEST OF THE INTERSTATE 35 AND INTERSTATE 135 CORRIDOR. SOME OF THE STORMS ALONG THIS LINE MAY BE STRONG AND PRODUCE WIND GUSTS UP TO 50 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE LINE OF STRONG THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH THE AREA ON MONDAY MORNING WITH SOME WIND GUSTS UP TO 50 MPH STILL POSSIBLE. AFTER THE THUNDERSTORMS CLEAR OUT OF THE AREA MONDAY MORNING...STRONG SOUTH TO SOUTHWEST WINDS WILL KICK IN WITH SUSTAINED SPEEDS REACHING 30 TO 40 MPH IN THE AFTERNOON WITH GUSTS TO NEAR 50 MPH. THIS COULD ALSO CAUSE THE FIRE DANGER INDEX TO REACH THE EXTREME CATEGORY. SEE THE LATEST FIRE WEATHER WATCH FOR FURTHER DETAILS. CURED GRASSES...GUSTY SOUTHWEST WINDS AND UNSEASONABLY WARM TEMPERATURES WILL CONTINUE TO PREVAIL ACROSS THE AREA ON TUESDAY AFTERNOON. THIS WILL CAUSE THE GRASSLAND FIRE DANGER INDEX TO REACH THE VERY HIGH CATEGORY ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS WITH HIGH CONDITIONS EXPECTED IN CENTRAL KANSAS. VERY HIGH FIRE DANGER IS ALSO EXPECTED ON THURSDAY AFTERNOON ACROSS MUCH OF SOUTH CENTRAL KANSAS. ANOTHER COLD FRONT IS EXPECTED TO IMPACT THE AREA BEGINNING TUESDAY AFTERNOON AND CONTINUE THROUGH WEDNESDAY. THIS COLD FRONT MAY TRIGGER ANOTHER CHANCE OF THUNDERSTORMS MAINLY IN SOUTH CENTRAL AND SOUTHEAST KANSAS LATE TUESDAY AFTERNOON AND TUESDAY NIGHT. SOME OF THE STORMS COULD BECOME STRONG MAINLY IN SOUTHEAST KANSAS TUESDAY NIGHT. BEHIND THIS FRONT...THERE IS A CHANCE FOR RAIN MIXED WITH SNOW ACROSS CENTRAL AND PORTIONS OF SOUTH CENTRAL KANSAS TUESDAY NIGHT AND WEDNESDAY. LITTLE OR NO SNOW ACCUMULATION IS EXPECTED AT THIS TIME. THE ACTIVE PATTERN CONTINUES NEXT WEEKEND AS STRONG HIGH PRESSURE FROM NORTHERN CANADA MOVES INTO THE PLAINS AND AN UPPER LEVEL DISTURBANCE MOVES THROUGH REGION. THIS DISTURBANCE MAY TRIGGER A CHANCE FOR SNOW ACROSS THE AREA FRIDAY NIGHT AND SATURDAY. NO SIGNIFICANT SNOWFALL ACCUMULATION IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP COX
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 4:12 AM CST | Fire Weather Watch | ICT | Barton, Butler, Chase, Chautauqua, Cowley, Elk and 14 more | 23 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.